Alert archive / Guam / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Guam
NWS Guam issued this red flag warning at Apr 18, 2016, 7:24 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2016, 7:24 PM CDT (00:24 UTC)
- Expired
- Apr 19, 2016, 3:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Guam
The text
As transmitted.
862 WWMY80 PGUM 190024 RFWMY URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1024 AM CHST TUE APR 19 2016 ...DRY CONDITIONS AND STRONG WINDS WILL MAINTAIN AN INCREASED FIRE DANGER THROUGH WEDNESDAY... GUZ001-200200- /O.UPG.PGUM.FW.A.0006.000000T0000Z-160420T0800Z/ /O.NEW.PGUM.FW.W.0003.160419T0024Z-160419T0800Z/ /O.NEW.PGUM.FW.A.0007.160419T0800Z-160420T0800Z/ GUAM- 1024 AM CHST TUE APR 19 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM 6 PM CHST THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM 6 PM CHST THIS EVENING THROUGH WEDNESDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS OF CENTRAL AND SOUTHERN GUAM. * WIND...EAST 15 TO 20 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...NEAR 55 PERCENT * HIGHS IN THE UPPER 80S. * TIMING...MOST DANGEROUS TIMES WILL BE FROM THE LATE MORNING UNTIL NEAR SUNSET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY... ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING HIGHLY DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES DOWNWIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE IDEAL CONDITIONS FOR THE RAPID SPREAD OF WILDFIRES. POSTPONE ANY PLANNED OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. && $$ KLEESCHULTE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at Apr 18, 5:02 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 18, 5:02 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 802 AM CHST TUE APR 19 2016 .SYNOPSIS... PGUA DOPPLER WEATHER RADAR SHOWS ONLY A FEW SHOWERS WITHIN THE MARIANAS WATERS. THE VAD WIND PROFILE REVEALS EAST-NORTHEAST WINDS OF 8 TO 12 KNOTS JUST OFF THE SURFACE WHICH INCREASE TO BETWEEN 12 AND 22 KNOTS FROM 2 THOUSAND TO 6 THOUSAND FEET. && .DISCUSSION... OVERALL DRY PATTERN CONTINUES. CHANGED MUCH OF THE NEXT FEW DAYS FROM SLIGHT CHANCE TO ISOLATED THOUGH AS SOME MOISTURE IS POKING ABOVE 850 MB. AFTER WEDNESDAY WINDS AND SEAS DIMINISH A BIT. LOOKS LIKE WE WILL NOT NEED A SMALL CRAFT ADVISORY AFTER ALL THIS TIME. WENT AHEAD AND REMOVED ALL MENTION OF SCA FROM THE PRODUCTS. THE KBDI IS NOW 759 AND EXPECTED TO CLIMB FURTHER. HOW MUCH FURTHER BEARS WATCHING. WEATHER IS A LITTLE DRIER TODAY AND WE COULD NEED ANOTHER RED FLAG WARNING. && .EASTERN MICRONESIA... A DRY TRADE-WIND PATTERN CONTINUES ACROSS THE MARSHALL ISLANDS WHILE CLOUD COVER IS INCREASING OVER KOSRAE AND POHNPEI STATES. A TRADE- WIND DISTURBANCE AND ASSOCIATED SHOWERS WILL STAY SOUTHEAST OF MAJURO OVER THE NEXT COUPLE OF DAYS. MODELS INDICATE A TRADE-WIND CONVERGENCE ZONE AND ATTENDANT BAND OF CONVECTION SETTING UP FROM KOSRAE TO CHUUK STRETCHING INTO YAP STATE BEGINNING TONIGHT AND LASTING THROUGH AT LEAST THURSDAY. SCATTERED SHOWERS ARE LIKELY TO FORM OVER KOSRAE AND POHNPEI LATE TONIGHT AND WEDNESDAY. UNFORTUNATELY...LATEST MODEL RUNS INDICATE WIDESPREAD CONVECTION WILL REMAIN WELL TO THE SOUTH OF THE MARSHALL ISLANDS WHICH WILL WORSEN THE REGIONS SEVERE TO EXCEPTIONAL DROUGHT. SCATTEROMETER DATA AND SURFACE OBSERVATIONS INDICATE WINDS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY LEVELS ACROSS MAJURO COASTAL WATERS. HOWEVER...COMBINED SEAS WILL REMAIN AT THE HAZARDOUS THRESHOLD THROUGH TONIGHT BEFORE SUBSIDING WEDNESDAY. TRADE-WIND SWELL AND WAVES WILL MAINTAIN HAZARDOUS SURF ALONG EAST FACING SHORES OF KOSRAE THROUGH TONIGHT. SWELL AND WIND WAVES WILL DIMINISH WEDNESDAY ALLOWING SURF TO FALL BELOW ADVISORY LEVELS WEDNESDAY AFTERNOON. && .WESTERN MICRONESIA... WIDELY SCATTERED SHOWERS ALONG WITH INCREASED CLOUD COVER ARE FOUND OVER CHUUK STATE. SHOWER COVERAGE WILL INCREASE WEDNESDAY WITH WET CONDITIONS CONTINUING INTO WEDNESDAY NIGHT...POSSIBLY THURSDAY... PROVIDING BENEFICIAL RAIN TO CHUUK. A TRADE-WIND DISTURBANCE THAT BROUGHT SHOWERS TO YAP YESTERDAY WILL MOVE THROUGH PALAU TODAY AND TONIGHT BRINGING SCATTERED SHOWERS TO KOROR TONIGHT. MODELS STILL SHOW A ROBUST BAND OF CONVECTION DEVELOPING ALONG 7N TO 8N BY MIDWEEK BUT CURRENT DISTRIBUTION OF THE HEAVIEST PRECIP FROM MODEL GUIDANCE IS NORTH OF KOROR AND SOUTH OF YAP. EXACT LOCATION OF CONVECTIVE BAND COULD DETERMINE IF KOROR OR YAP GET SIGNIFICANT SHORT TERM RELIEF FROM THE ONGOING DROUGHT ACROSS THE REGION. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...FIRE WEATHER WATCH THROUGH WEDNESDAY AFTERNOON FOR GUZ001. MARIANAS WATERS...NONE. && STANKO/WILLIAMS
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:24 PM CDT | Fire Weather Watch | GUM | 24 hr | |
| Apr 19, 12:00 AM CDT | Small Craft Advisory | GUM | 38 hr |
Nearby
Red Flag Warnings in Guam, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.